My story is very similar to yours. I'm glad you made a full recovery from the ravages of the Mirena. I had it for about a year and got it to decrease my heavy periods that contributed to my anemia. From the 3rd week of having it, I had trouble with pain during intercourse, constant bleeding(not spotting) with only a 1 or 2 day break at a time, weight gain (that I'm still trying to lose), mood swings (crying for no reason) and depression. The doctor argued with me that mirena was not causing my weight gain or mood swings and that the pain would stop. Every time I went to the doctor throughout that year, I was reassured that it is different from person to person and that I needed to give it (first) 6 weeks, (second) 6 months and (finally) a year for the side effects to subside. Yes, they do tell you the side effects up front, but immediately follow that up with "its very rare" and reassure you its unlikely that you will experience any of them. So trusting my doctor over my own intuition, I kept waiting. Finally when I had enough (and went to a different gyno), she was able to remove it and also gave me a pap that returned as abnormal. When I went for the follow up, I had an infection because the constant bleeding had caused the pH level in my uterus to become too alkaline and I was prescribed antibiotics. While my state of mind has returned to normal, my weight and thyroid function has not. I am on a very strict diet and take daily walks yet I have only lost 7 lbs in 5 months. I have never had trouble getting rid of unwanted weight prior to this. I am losing my motivation because of the lack of results. I hope I can get my hormones right after this crazy ordeal, so I remain optimistic. I just hope my experiences can help others to reconsider getting it. Its really not worth the trouble.